Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2006, 6:52 PM CDT for Holt County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 6:52 PM CDT (23:52 UTC)
- Expired
- May 7, 2006, 7:18 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072352 SVRLBF NEC089-080045- /O.NEW.KLBF.SV.W.0027.060507T2352Z-060508T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF NE HIGHWAY 11 MILE MARKER 120...OR ABOUT 27 MILES SOUTHEAST OF BASSETT...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF NE HIGHWAY 11 MILE MARKER 125...NE HIGHWAY 11 MILE MARKER 130 AND 6 MILES NORTH OF AMELIA BY 715 PM CDT NE HIGHWAY 11 MILE MARKER 135 BY 720 PM CDT 6 MILES SOUTH OF NE HIGHWAY 11 MILE MARKER 140 AND 8 MILES NORTH OF NE HIGHWAY 95 MILE MARKER 5 BY 725 PM CDT 9 MILES SOUTH OF NE HIGHWAY 20 MILE MARKER 300...8 MILES SOUTH OF NE HIGHWAY 20 MILE MARKER 305 AND 9 MILES SOUTH OF EMMET BY 745 PM CDT LAT...LON 4239 9922 4210 9921 4215 9865 4254 9870 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 080018 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 718 PM CDT SUN MAY 7 2006 NEC089-080028- /O.CAN.KLBF.SV.W.0027.000000T0000Z-060508T0045Z/ HOLT NE- 718 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLT COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4239 9922 4210 9921 4215 9865 4254 9870 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 7, 2:40 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SUN MAY 7 2006 .SHORT TERM... CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE. SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER. COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING INTO THE 30S AND 40S. .LONG TERM... WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW. POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL FOR THE SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
Hazardous weather outlook, May 7, 2:05 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT SUN MAY 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081915- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS INTO SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, May 7, 3:59 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 ENE STOCKVILLE 40.56N 100.30W
05/07/2006 E1.75 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, May 7, 5:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 16 NNE BRADY 41.24N 100.25W
05/07/2006 E0.88 INCH LINCOLN NE PUBLIC
&&
MASEKLocal storm report, May 7, 5:38 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NE CALLAWAY 41.34N 99.85W
05/07/2006 M1.00 INCH CUSTER NE PUBLIC
HAIL FOR ABOUT 10 TO 15 MINUTES WITH GENERALLY PENNY TO
NICKEL SIZE HAIL WITH LARGEST THE SIZE OF QUARTERS
&&
MASEKLocal storm report, May 7, 6:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 E GATES 41.65N 99.57W
05/07/2006 E1.00 INCH CUSTER NE PUBLIC
HAIL LASTED OVER 5 MINUTES IN LENGTH...ENOUGH TO COVER
THE GROUND...LARGEST QUARTER SIZE
&&
MASEKLocal storm report, May 7, 6:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 12 NNW TAYLOR 41.93N 99.47W
05/07/2006 E0.88 INCH LOUP NE PUBLIC
&&
MBYRDLocal storm report, May 7, 6:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 3 W ROSE 42.17N 99.59W
05/07/2006 E1.25 INCH ROCK NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 20 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 54 min |
| May 7, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.